Pain Management Community
how much aspirin is too much
About This Community:

This patient support community is for discussions relating to pain management, chronic pain, arthritis, back pain, cancer, headaches, movement disorders pain, and muscle pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

how much aspirin is too much

we moved a few months ago out of state and i still have not gotten my husbands new insurance and so i have not found a new pain management guy. basically i've been living off aspirin tylenol and ibruprofen. on a daily bisis for the last two months i've  been consuming around 6000 mg of aspirin. 2-3000 mg of tylenol and using the ibu when i am out of one or the other. i know this is not the best method in the world for treatment but look as i may i can not find any information on the longterm effects to my body from doing this. i can say that with the failed  back syndrome, peripheal neuralgia, sciatica two rods 6 screws and four missin disc i hurt a signifigant amount and going from having 4 percocet a day plus the mr's for the spasm and lyrica for nerve pain i am at a loss.
Related Discussions
7 Comments Post a Comment
Blank
535089_tn?1400677119
Hello and welcome to MH.

I'm sorry for all the pain you have to endure on a daily basis. The amount of Asprin and Tylenol you are taking is too much. I would be concerned for your liver and stomach if you continue on this path. Please find a Pain Specialist as soon as possible if your in so much pain. There is a great forum that can give you info on the safe amounts you can take here at Med Help. Go to "Ask a Pharmacist" they can give you safe advise.
Another suggestion...Maybe it's possible to ask your old Doc if he can refer you to a new Physician in the area. Doctors are pretty good at that kind of thing.
For now, you should start to limit the amount of OTC drugs that you are consuming until you can re-establish yourself.
Take care and good luck,
Mollyrae
Blank
356518_tn?1322267242
Tylenol can cause liver failure at high doses and aspirin is very tough on your stomach and it will cause GI bleeds.
I urge you to find a Pm Dr and in the mean time go to the Er and explain you have not yet found a Dr and see if they can help you out.
Have you talked to your previous Dr about refills and a referral?
Blank
656111_tn?1273824339
Wow, that's lot! It's not good for your liver. I suggest you to contact your previous doctor and see if s/he can call in prescription to last you until you find other doctor in your area with referral too. If no luck then go to ER and explain to them, they should be able to help you. Good luck.
Blank
Avatar_n_tn
i've talked to my old doctor and she is just not comfortable with me coming to see her and from georgia to kentucky youvan not call in a a narcotic refill over the phone or fax it out of state wich is just killing me. i figured i'd ask you all. i've asked a few other questions on here before and everyone is so nice. any way. i got off subject there.lol. i just feel like im losing my mind because drugs are such a problem here not a single one of the reg. fam drs can prescribe anything stronger than a tramadol. (which i am allergic to). so you have to see a specialist. the kicker there is if you want to pay 700-1000 cash up front then yeah  u can walk in and out of a lot of pm drs office with whatever you want ( these are the doc that refuse to take ins) i personally am made very uncomfortable of the idea of a dr refusing insurance and charging so much to  see you. so my thing is i am adiment on seeing a dr who will one, take insurance, and two treat me with respect and not like a seeker, three just help me. i've seen it with other people i know and i've seen people that have no pain at all go to these other drs that only take cash and come out with enuff scripts to lay a horse out and not a damn thing wrong with them. they sell 'm to pay to go  back to doc and eat a few to get the buzz. they can move jsut fine. run jump play etc. and here i am cant even tie my own shoe because i cant get it to me. so as you can see. i am trying so hard to find a good pm dr. onw who will take insurance and be a doc not a pusher. and waitng on hubbys insurance. i guess my main thing is when i finally get to go and quit with the otcs will whatever damage has occured and im sure there will be some heal? i'm requesting a kidney and liver funtcion test as soon as i find a good doc.thanks for listening to me rant and babble. i hope you all are doing good as you can be.
Blank
656111_tn?1273824339
By the way, read what it says on bottle of how much you can take a day. Like 6 a day.... that's maximum how much you can take a day. Hope that helps.
Blank
82861_tn?1333457511
Yikes!  You're definitely at the limit of tylenol at 3 grams.  I'm not certain about aspirin, but that's pretty darn high as well.  I never got one ounce of relief with tylenol (just me I guess) and the liver issues are enough to keep me away from it as much as possible.

Until you can get insurance and another doctor, try to rotate different anti-inflammatory meds during the day.  Aspirin and tylenol aren't the best choices either for your liver or for orthopedic pain.  You might try rotating ibuprofen and aleve (naproxen) and see if you have any improvement.  

Don't forget the usual palliative methods for back spasm: ice and heat.  Try using heat in the morning before you go about your daily activities, and ice later - 20 minutes at a time.  If you normally shower before bed, try soaking in a hot bath instead to get your musles good and relaxed.  

Try wearing a lower back support brace available over-the-counter at any pharmacy. My mom has severe back issues (scoliosis, every lumbar disc blown and spinal cord nearly crushed in 2 places) and it helps her get through the day.

I think Icy-Hot makes a patch that you can try as well.  I seem to recall seeing those at Wal-Mart, and my mom uses them when she gets a flare.

Used together with anti-inflammatory meds, you might get some real relief with this kind of attack plan.  It's an inconvenience to try to get in all the ice and heat, etc., but at least it won't make things worse.  :-)
Blank
547368_tn?1332173665
Hello Uwantmetodowaht,

I am very sorry you are in so much pain. It is sad that you are having issues with insurance and PM Clinics. Unfortunately our Health Care Delivery System is not always conductive to our needs. You are taking a dangerous cocktail. Liver and kidney damage are often not reversible. Please do not take the chance of permanent injury to either or both vital organs.

You can take Aleve and Tylenol together because they are different preparations, and they can work synergistically to  reduce inflammation (Aleve) and relieve pain (Tylenol). This combination is however not a recommended long term treatment.

You can't combine Aleve with aspirin or aspirin-type of products such as ibuprofen medications. They act similarly and both tend to thin your blood. It is much too easy to overdose when taking two similar products. Acetaminophen (Tylenol) is different.

In Aleve or Naproxen the usual adult dose is 250-500 mg twice daily using regular naproxen tablets. Acetaminophen (Tylenol) dosage limit in 24 hours is 4,000 mg  Aspirins 24 hour limited is also 4,000mg but that is really pushing it. If you are taking Aspirins make sure they are enteric-coated as this will cause less stomach irritation. All OTC pain preperations should be taken with food.

If you decide to take IB and acetaminophen the dosage together 2,000 mg is usually the limit for IB and as said before 4,000 mg for the acetaminophen. Again these are significantly HIGH doses and should not be taken for any length of time. I am not recommending that you take these doses as I beleive they may be harmful. These dosage recommendations are from the manufactures.

I agree with Jaybay that adding such things as a heat rub or patch may help your pain along with warm baths and a message from a loved one. I find certainly yoga type positions also ease my pain. I use a heating pad set a low to my pain sites. Ice makes my pain worse through I know it is helpful for others.

Best of luck to you. Please let us know how you are doing. And please take care not to over dose on the OTC medications or permanently injury an organ.Best Regards, Tuck
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Pain Management Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Pain Answerers
7721494_tn?1415940873
Blank
philnoir
Four Corners, CO
535089_tn?1400677119
Blank
Mollyrae
WI
8976007_tn?1413334250
Blank
Jinx_777
Avatar_m_tn
Blank
trixy71
1855076_tn?1337118903
Blank
marycarmel
MA
1530171_tn?1362547225
Blank
TheLightSeeker
London, ON